Alert archive / Kentucky / Tornado Warnings in 1999

Tornado Warning 25, NWS Paducah, KY

April 3, 1999Christian County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 3, 1999, 6:10 AM CST for Christian County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 1999, 6:10 AM CST (12:10 UTC)
Expired
Apr 3, 1999, 6:45 AM CST
In force
35 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Christian County, KY

The radar

The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:15 AM CSTHail 1Kelly, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 1999-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 1999-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
1.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:25 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 3, 2:25 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 AM CST SAT APR 3 1999

07Z SFC ANALYSIS SHOWS LOW CENTERED OVER THE GREAT LAKES AREA WITH
AN ASSOCIATED COLD FRONT EXTENDING SOUTHWESTWARD THROUGH CENTRAL
MO...INTERSECTING MORE INTENSE LOW OVER CENTRAL TX. THIS FEATURE
WILL CONTINUE ITS EASTWARD PROGRESSION AND BRING SECOND ROUND OF
PRECIP TO THE FA THIS EVENING/TNGT. CURRENT RADAR SHOWS CONVECTION
AND IR SAT PICS INDICATE COOLING TOPS OVER SEMO WITH TEMPS IN THE
-65C RANGE. IN ADDITION...07Z SFC ANALYSIS SHOWS THE STORMS OVER
CENTRAL AR AND SEMO ARE DEVELOPING ALONG DEW POINT RIDGE AXIS WHICH
WAS POISED IN A NORTH-SOUTH ORIENTATION FROM NW IL THROUGH SEMO TO
SC AR.

00Z SAT MODEL RUN SHOWS ALL MODELS IN GENERAL AGREEMENT THAT BEST
MOISTURE WILL ARRIVE BETWEEN 12Z AND 18Z TDY. NEGATIVE ENERGY SHOULD
ARRIVE SUN ALONG WITH SIGNIFCANT DRYING BETWEEN 12Z AND 18Z SUN.
THUS WILL HAVE TO ADDRESS THIS IN ZONES WITH WORDING ALONG THE LINES
OF DRY OVER WEST HALF AND ENDING OVER EAST. THE AVN INDICATES PRECIP
RETURNING TO THE AREA MONDAY AS VORT MAX EJECTS FROM LOW CENTER
WHICH SHOULD BE JUST WEST OF FA BY THAT TIME. GOOD DRY PUNCH
INDICATED DURING DAY TUE MAKES IT APPEAR THAT RETURN MOISTURE WILL
HOLD OFF AT LEAST TIL OVNGT TUE.

FAN AND FWC IN CLOSE AGREEMENT...HOWEVER WITH ONGOING PRECIP AND
CLOUDS MAY HAVE TO TRIM TEMPS A BIT IN FIRST PERIOD.

.PAH...NONE.
HOOPER

In the hours before

Special weather statement, Apr 3, 5:14 AM CST, 56 minutes before
ILZ087-091-KYZ008-010-011-013>016-031215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
514 AM CST SAT APR 3 1999

A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY
THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE
ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME
LOCALIZED PONDING OF WATER.

WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF
DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED
THROUGH CALVERT CITY AT 500 AM.

BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH
THESE STORMS...AS THEY AFFECT COMMUNITIES FROM SHAWNEETOWN ILLINOIS
TO STURGIS KENTUCKY...SOUTH TO EDDYVILLE AND BENTON...BY 615 AM.

DH
Special weather statement, Apr 3, 5:14 AM CST, 56 minutes before
ILZ087-091-KYZ008-010-011-013>016-031215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
514 AM CST SAT APR 3 1999

A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY
THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE
ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME
LOCALIZED PONDING OF WATER.

WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF
DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED
THROUGH CALVERT CITY AT 500 AM.

BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH
THESE STORMS...AS THEY AFFECT COMMUNITIES FROM SHAWNEETOWN ILLINOIS
TO STURGIS KENTUCKY...SOUTH TO EDDYVILLE AND BENTON...BY 615 AM.

DH
Special weather statement, Apr 3, 5:36 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
536 AM CST SAT APR 3 1999

KYZ012-017-021-022-031300-
CHRISTIAN-MUHLENBERG-TODD-TRIGG-
536 AM CST SAT APR 3 1999

A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY
THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE
ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME
LOCALIZED PONDING OF WATER.

WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF
DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED
THROUGH CALVERT CITY AT 500 AM.

BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH
THESE STORMS...AS THEY AFFECT COMMUNITIES FROM THE PURCHASE PARKWAY
WEST TO CADIZ THROUGH 700 AM.

DH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:36 AM CSTFlash Flood WarningPAHLivingston3 hr
Apr 3, 4:36 AM CSTFlash Flood WarningPAHBallard, McCracken3 hr
Apr 3, 5:58 AM CSTTornado WarningPAHTrigg32 min
Apr 3, 6:27 AM CSTSevere Thunderstorm WarningPAHTodd63 min
Apr 3, 3:33 PM CSTSevere Thunderstorm WarningPAHUnion42 min
Apr 3, 4:07 PM CSTSevere Thunderstorm WarningPAHHenderson38 min
Apr 3, 4:24 PM CSTTornado WarningPAHHenderson36 min
Apr 3, 1:37 PM CSTSevere Thunderstorm WarningPAHAlexander38 min
Apr 3, 2:13 PM CSTSevere Thunderstorm WarningPAHJohnson, Pulaski47 min
Apr 3, 2:57 PM CSTSevere Thunderstorm WarningPAHPope33 min
Apr 3, 10:01 AM CSTFlash Flood WarningPAHBollinger3 hr
Apr 3, 10:41 AM CSTFlash Flood WarningPAHWayne119 min
Apr 3, 11:26 AM CSTFlash Flood WarningPAHPerry119 min
Apr 3, 1:28 PM CSTSevere Thunderstorm WarningPAHCape Girardeau32 min
Apr 3, 1:59 PM CSTSevere Thunderstorm WarningPAHMississippi31 min
Apr 3, 2:08 PM CSTSevere Thunderstorm WarningPAHScott22 min
Apr 3, 5:13 PM CSTFlash Flood WarningPAHBollinger, Wayne6 hr
Apr 3, 5:16 PM CSTSevere Thunderstorm WarningPAHCarter, Ripley59 min
Apr 3, 5:51 PM CSTSevere Thunderstorm WarningPAHButler, Wayne39 min

Nearby

Tornado Warnings in Kentucky, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.